Texas, 2007Hail and Damaging Wind in Texas, March 11, 2007
March 11, 2007 · NWS SJT · 8 events in 3 counties and zones
A upper level low over New Mexico on the morning of the 11th moved to the east through the day. At the surface, cyclogenesis was taking place in south Texas with an inverted trough extending north of the surface low into West Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A upper level low over New Mexico on the morning of the 11th moved to the east through the day. At the surface, cyclogenesis was taking place in south Texas with an inverted trough extending north of the surface low into West Central Texas. This combination resulted in the development of a line of strong to severe thunderstorms. An elevated supercell was embedded in the line as it tracked across Sterling and Coke Counties and produced mainly hail around an inch in diameter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 11, 2:42 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 11, 2:42 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT SUN MAR 11 2007
.SHORT TERM...
TORNADO WATCH IN EFFECT FOR WESTERN CONCHO VALLEY...NORTHERN
EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY UNTIL 02Z. OUTFLOW
BOUNDARY FROM THUNDERSTORMS WHICH MOVED ACROSS THE BIG COUNTRY HAS
SLIPPED SOUTHWARD TO NEAR SJT. HEATING HAS BEEN LIMITED TO
NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGION THIS AFTERNOON SO
WE EXPECT THE STRONGER STORMS TO BE IN AREA OF TORNADO WATCH. AT
SAME TIME...CANNOT RULE OUT A FEW STORMS WITH MARGINAL HAIL
FURTHER NORTH. UPPER LOW CURRENTLY OVER SOUTHERN NEW MEXICO. A
COUPLE ROUNDS OF THUNDERSTORMS MAY OCCUR TONIGHT ACROSS WEST
CENTRAL TEXAS AS IMPULSES ROTATE AROUND THE UPPER LOW. THERE MAY
BE SOME AREAS OF HEAVY RAINFALL...BUT WE HAVE BEEN SO DRY THE
GROUND CAN TAKE QUITE A BIT WITHOUT ANY PROBLEMS.
.LONG TERM...
GFS KEEPS THE UPPER SYSTEM NEARLY STATIONARY IN SOUTHERN NEW
MEXICO BEFORE MOVING IT NORTHEAST ON TUESDAY. WILL CONTINUE RAIN
CHANCES INTO TUESDAY NIGHT. DRIER AND A LITTLE WARMER WEDNESDAY.
ANOTHER COLD FRONT MOVES ACROSS THE AREA THURSDAY BUT THERE DOES
NOT APPEAR TO BE ENOUGH MOISTURE FOR A CHANCE OF RAIN AT THIS TIME.
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 53 67 51 72 / 90 50 50 40
SAN ANGELO 53 66 50 70 / 90 50 50 40
JUNCTION 54 66 56 72 / 80 50 50 40
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
09
Hazardous weather outlook, Mar 11, 1:38 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
238 PM CDT SUN MAR 11 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
238 PM CDT SUN MAR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER NEW MEXICO...AND AN ASSOCIATED COLD FRONT WILL
PRODUCE WIDESPREAD THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS
AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE
LARGE HAIL AND HEAVY RAIN. TORNADOES ARE ALSO POSSIBLE THIS
AFTERNOON AND EARLY EVENING ACROSS THAT AREA OF WEST CENTRAL TEXAS
SOUTHWEST OF A STERLING CITY...ROBERT LEE...MENARD...JUNCTION
LINE. THE SEVERE THREAT SHOULD END BY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH TUESDAY AS THE
UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY DRIFTS EASTWARD ACROSS WEST
CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
Hail, Sterling
- When
- March 11, 3:41 PM CST
- Where
- Sterling County, 5.33 mi W of Sterling City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.830, -101.091
Nickel Size hail was reported on highway 156 which is 6 miles west of Sterling City.
Hail, Sterling
- When
- March 11, 3:41 PM CST
- Where
- Sterling County, 5.33 mi W of Sterling City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.830, -101.091
Nickel Size hail was reported on highway 156 which is 6 miles west of Sterling City.
Hail, Sterling
- When
- March 11, 3:58 PM CST
- Where
- Sterling County, 4.19 mi S of Sterling City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.769, -101.000
Nickel Size hail was reported on highway 163 about 5 miles south of Sterling City.
Hail, Sterling
- When
- March 11, 4:02 PM CST
- Where
- Sterling County, 4.77 mi NNE of Sterling City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.894, -100.969
Quarter size hail was reported on highway 158 north northeast of Sterling City.
Thunderstorm Wind, Coke
- When
- March 11, 4:56 PM CST
- Where
- Coke County, 0.91 mi NW of Robert Lee Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.889, -100.541
Thunderstorm winds knocked down trees near Robert Lee.
Hail, Coke
- When
- March 11, 4:56 PM CST
- Where
- Coke County, 0.91 mi NW of Robert Lee Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.889, -100.541
Along with the 70 mph winds, nickel size hail was also reported on highway 158 west of Robert Lee.
Hail, Coke
- When
- March 11, 5:10 PM CST
- Where
- Coke County, 0.69 mi S of Robert Lee
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.890, -100.480
Quarter size hail reported in Robert Lee.
Hail, McCulloch
- When
- March 11, 5:55 PM CST
- Where
- McCulloch County, 2.36 mi W of Lohn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.320, -99.460
Penny size hail was reported about three miles west of Lohn on highway 504.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, March 11 to 13, 20073 deaths · $600,000 · 1 in hail · 19 events
- Wildfire in North Carolina, March 11 to 12, 2007$1.0 million · 1 event
- Wildfire in California, March 11 to 14, 20073 injured · $50,000 · 1 event
- Damaging Winds in Texas, March 11, 2007$107,000 · 70 kt wind · 3 events
- Flooding in South Dakota, March 11 to 26, 200714 events
- High Wind in Montana, March 11 to 12, 200769 kt wind · 13 events
- Flooding in Iowa, March 11 to 24, 20078 events
- Heat in California, March 11 to 16, 20073 events
- Extreme Cold in Alaska, March 11 to 14, 20073 events
- Flash Flood and Hail in Texas, March 11, 20071 in hail · 3 events
- Hail in Oklahoma, March 11, 20071 in hail · 3 events
- Strong Wind in Washington, March 11, 2007$7,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15304, 22845, 15305, 15308, 15311, 15313, 15314, 15315.